Alert archive / North Carolina / Flash Flood Warnings in 2014
Flash Flood Warning 25, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jul 21, 2014, 2:23 PM EDT for Halifax County, North Carolina. It was in force for 112 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2014, 2:23 PM EDT (18:23 UTC)
- Expired
- Jul 21, 2014, 4:15 PM EDT
- In force
- 112 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Halifax County, NC
The radar
The Norfolk radar (KAKQ), 85 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 3:00 PM EDT | FLASH FLOOD | 3 Ssw Rosemary, NC | ROADWAY FLOODING NEAR THE INTERSECTION OF HWY 48 AND OLD HALIFAX ROAD. NCDOT REPORTED THAT QUANKEY CREEK OVERFLOWED ITS BANKS AND FLOODED THE ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
212
WGUS52 KRAH 211823
FFWRAH
NCC083-212015-
/O.NEW.KRAH.FF.W.0025.140721T1823Z-140721T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
223 PM EDT MON JUL 21 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 415 PM EDT
* AT 221 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS THAT WERE
CONTINUOUSLY REDEVELOPING AND LIKELY STARTING TO PRODUCE FLOODING
OVER THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN
OVER ROANOKE RAPIDS BASED ON ESTIMATES FROM NATIONAL WEATHER
SERVICE DOPPLER RADAR. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ROANOKE RAPIDS...HALIFAX...WELDON...ROANOKE RAPIDS LAKE...
ROSEMARY...SOUTH WELDON AND LAKE GASTON.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES IS POSSIBLE
ESPECIALLY IN AND AROUND ROANOKE RAPIDS BETWEEN 230 PM AND 330 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO
NOT DRIVE WHERE WATER COVERS THE ROAD. TURN AROUND...DON'T DROWN.
&&
LAT...LON 3648 7764 3644 7762 3643 7759 3642 7759
3642 7756 3641 7755 3637 7755 3635 7758
3632 7757 3631 7757 3631 7784 3650 7784
3650 7782
$$
DJF2 follow-up statements
684
WGUS72 KRAH 211904
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
304 PM EDT MON JUL 21 2014
NCC083-212015-
/O.CON.KRAH.FF.W.0025.000000T0000Z-140721T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX NC-
304 PM EDT MON JUL 21 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR
NORTHWESTERN HALIFAX COUNTY...
AT 301 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS THAT STILL
CONTINUED TO REDEVELOP AND PRODUCE LIKELY FLASH FLOODING OVER THE
WARNED AREA...ESPECIALLY IN AND AROUND ROANOKE RAPIDS. NATIONAL
WEATHER SERVICE DOPPLER RADAR ESTIMATED THAT BETWEEN THREE AND FOUR
INCHES OF RAIN LIKELY HAD FALLEN IN AND AROUND ROANOKE RAPIDS
BETWEEN 2 PM AND 3 PM.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ROANOKE RAPIDS...HALIFAX...WELDON...ROANOKE RAPIDS LAKE...ROSEMARY...
SOUTH WELDON AND LAKE GASTON.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
AND AROUND ROANOKE RAPIDS BETWEEN 3 PM AND 4 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO
NOT DRIVE WHERE WATER COVERS THE ROAD. THE DEPTH MAY BE TOO GREAT TO
ALLOW FOR SAFE TRAVEL. TURN AROUND...DON'T DROWN.
&&
LAT...LON 3648 7764 3644 7762 3643 7759 3642 7759
3642 7756 3641 7755 3637 7755 3635 7758
3632 7757 3631 7757 3631 7784 3650 7784
3650 7782
$$
DJF046
WGUS72 KRAH 212023
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
423 PM EDT MON JUL 21 2014
NCC083-212032-
/O.EXP.KRAH.FF.W.0025.000000T0000Z-140721T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX NC-
423 PM EDT MON JUL 21 2014
...THE FLASH FLOOD WARNING FOR NORTHWESTERN HALIFAX COUNTY HAS
EXPIRED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3648 7764 3644 7762 3643 7759 3642 7759
3642 7756 3641 7755 3637 7755 3635 7758
3632 7757 3631 7757 3631 7784 3650 7784
3650 7782
$$
KRDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 1:43 PM EDT, 40 minutes earlier.
Area forecast discussion, Jul 21, 1:43 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 143 PM EDT MON JUL 21 2014 .SYNOPSIS...A LOW PRESSURE AREA WILL HOLD OVER THE DEEP SOUTH THROUGH TUESDAY... RESULTING IN A MOIST ATLANTIC FLOW FROM THE SOUTHEAST INTO NORTH CAROLINA... AND UNSETTLED WEATHER TO START THE WORK WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1100 AM MONDAY... UPDATE...UPPER LOW CUTTING OFF OVER ALABAMA WILL SEND PERTUBATIONS NORTHEAST ACROSS THE AREA...CONCURRENT WITH WESTWARD ADVECTION OF VERY MOIST AIR OFF THE ATLANTIC DUE TO LOW LEVEL SOUTHEAST FLOW. WE WILL SEE COVERAGE INCREASE...SLOW MOVING CONVECTION ALONG A FRONTAL BOUNDARY ACROSS THE SOUTHERN TIER OF THE AREA INTO EARLY AFTERNOON. VERY HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BECOME PROBLEMATIC FOR FLOODING IN AREAS WHERE THE STORMS MERGE OR TRAIN. PREVIOUS DISCUSSION...TODAY THROUGH TONIGHT: A DAMP AND VOLATILE ATMOSPHERE WILL HOLD OVER CENTRAL NC AT LEAST THROUGH TONIGHT. THE LATEST SURFACE ANALYSIS SHOWS A FRONTAL ZONE STRETCHING ACROSS THE GULF COAST THROUGH CENTRAL GA/SC AND ACROSS SE NC... ASSOCIATED WITH A MID LEVEL TROUGH OVER THE INTERIOR SOUTHEAST STATES AND MIDSOUTH. THIS TROUGH ALOFT DEEPENS TO A BAGGY CLOSED LOW OVER SRN AL/GA BY TONIGHT... WITH A WEAK BUT DISTINCT SHEAR AXIS STRETCHING NE ACROSS NC. PW VALUES ARE ALREADY ON THE HIGH SIDE (120-140% OF NORMAL) AND ARE PROJECTED TO RISE FURTHER... SURPASSING 2 INCHES OVER NEARLY THE ENTIRE CWA AND PERHAPS 2.25 INCHES IN THE SE CWA... AS LOW LEVEL FLOW REMAINS FROM THE SSE AND DRAWS IN ATLANTIC MOISTURE WHILE PRONOUNCED MID LEVEL MOISTURE AND CONVECTIVE DEBRIS CLOUDS PERSIST WITHIN A WEAK STEERING REGIME. THE LATEST HIGH-RES AND CONVECTION- ALLOWING MODELS SUGGEST THAT THE PIEDMONT/WRN SANDHILLS WILL SEE THE GREATEST COVERAGE OF SHOWERS AND ISOLATED STORMS THROUGH EARLY AFTERNOON... WHICH WOULD THEN DRIFT EASTWARD INTO THE ERN SANDHILLS/COASTAL PLAIN DURING THE AFTERNOON AND EARLY EVENING... BEFORE DECREASING IN COVERAGE BY MIDNIGHT. THE GENERAL AGREEMENT ON THIS EVOLUTION BOOSTS FORECAST CONFIDENCE... AND WILL FOLLOW THIS TREND IN THE FORECAST WITH GOOD CHANCE POPS EAST AND LIKELY WEST EARLY... TRENDING DOWN IN THE WEST AND UP IN THE EAST THIS AFTERNOON. BUT GIVEN THAT THE FLOW IS SO WEAK WITH AN INCREASINGLY MOIST COLUMN AND SUBTLE MESOSCALE BOUNDARIES GENERATED BY OUTFLOWS AND DIFFERENTIAL HEATING... SHOWERS AND STORMS COULD POP UP ANYWHERE TODAY AND SIMPLY MEANDER. SLOW STORM MOTION AND A FAIRLY DEEP WARM LAYER (AROUND 3.5 KM) TO FOSTER WARM RAIN PROCESSES WILL BRING A RISK OF LOCALLY HEAVY RAINFALL TODAY... ALTHOUGH NOT OVER A LARGE ENOUGH AREA TO NECESSITATE A FLASH FLOOD WATCH AT THIS TIME. RAINFALL COULD BE EXACERBATED OVER THE FAR WRN PIEDMONT WHERE LOW LEVEL MOIST UPGLIDE ATOP THE RETREATING SHALLOW SURFACE RIDGE MAY ENHANCE LIFT. WILL TREND POPS DOWN TO LOWER CHANCE TONIGHT... LOWER IN THE NE AND BETTER IN THE SW WHERE MODELS SHOW SLIGHTLY BETTER MOISTURE TRANSPORT. CONSIDERABLE CLOUDINESS WILL CUT DOWN ON HEATING TODAY ESPECIALLY EAST AND SE... AND EXPECT HIGHS FROM THE LOW 80S NW TO MID 80S IN THE COASTAL PLAIN. LOWS 68-72... LARGELY FOLLOWING PERSISTENCE. -GIH && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... AS OF 300 AM MONDAY... THE BAGGY LOW OVER SRN AL IS EXPECTED TO DRIFT WESTWARD TUE/TUE NIGHT TOWARD LA... NUDGING THE WEAK SHEAR AXIS ALOFT TO OUR WEST... WHICH IN TURN BUMPS THE DIFFUSE SURFACE FRONTAL ZONE WESTWARD TOWARD THE NC FOOTHILLS. PW IS EXPECTED TO HOLD AT OR ABOVE 2.0 INCHES... WITH A SURGE IN LOW LEVEL MOISTURE TRANSPORT BY AFTERNOON. MODELS GENERATE SPARSE PRECIP THROUGH MIDDAY MAINLY IN THE FAR SOUTH AND FAR WRN PIEDMONT... THEN SPREAD NUMEROUS SHOWERS OVER THE WRN PIEDMONT AND BACK TO THE FOOTHILLS IN THE AFTERNOON. MODELS DEPICT MARGINAL TO MODERATE INSTABILITY BUT WITH WEAK DEEP LAYER SHEAR... EXPECT ANOTHER ROUND OF MAINLY NON-SEVERE MULTICELL CLUSTERS PRODUCING POCKETS OF HEAVY DOWNPOURS. WILL HAVE THE HIGHEST POPS IN THE NW AND FAR WRN CWA AND LOWER POPS ELSEWHERE... AS OVERALL LIFT IS TEMPERED BY MODEST HEIGHT RISES. SLIGHTLY GREATER SUNSHINE IS ANTICIPATED WITH SLIGHTLY LOWER CONVECTION COVERAGE AND SIMILAR THICKNESSES... SO EXPECT TUE TEMPS TO TOP OUT A BIT HIGHER THAN TODAY... 85-89. LOWS TUE NIGHT 69-73 WITH POPS LOWERING TO SLIGHT CHANCE. -GIH && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 230 AM MONDAY... WEDNESDAY THROUGH FRIDAY: AN UPPER LEVEL TROUGH WILL APPROACH AND MOVE INTO CENTRAL NC DURING THIS PERIOD. EXPECT THE USUAL SUMMERTIME DIURNAL SHOWERS AND STORMS FOR WEDNESDAY AS A THE PIEDMONT TROUGH SETS UP OVER THE AREA AND SURFACE WINDS SHIFT TO SOUTHWESTERLY. THE INCREASING WARM MOIST SOUTHWEST FLOW WILL YIELD HIGHS AROUND 90 DEGREES AND LOWS IN THE LOW TO MID 70S. PWAT VALUES WILL BE BETWEEN 1.50 AND 2.00 INCHES...AND WITH CAPE AROUND 1500 J/KG AND RELATIVELY WEAK SHEAR...EXPECT THE MAIN STORM THREATS TO BE HEAVY RAIN AND STRONG GUSTY WINDS. THE UPPER LEVEL TROUGH WILL BE SLOW TO TRAVERSE THE CAROLINAS AT THE END OF THE WORK WEEK. THE 00Z GFS INDICATES AN INITIAL FRONT MOVING INTO CENTRAL NC THURSDAY NIGHT INTO FRIDAY MORNING...WITH WINDS VEERING TO NORTHWESTERLY...AND STALLING OVER THE AREA ON FRIDAY. A SECONDARY FRONT ASSOCIATED WITH THE MAIN PUSH OF COOLER AIR IS EXPECTED TO MOVE INTO THE REGION LATE FRIDAY/FRIDAY NIGHT...WITH HIGH PRESSURE OVER THE OH VALLEY. THE HIGHEST CHANCES FOR SHOWERS AND STORMS IN THE NORTHWEST AND LOWEST CHANCES IN THE SOUTHEAST ON THURSDAY...WITH THE REVERSE BEING THE CASE FOR FRIDAY. HIGHS THURSDAY WILL BE MAINLY IN THE LOW TO MID 90S...AND OVERNIGHT LOWS IN THE UPPER 60S TO LOW 70S. WITH THE NW WINDS ON FRIDAY... EXPECT HIGHS 3-5 DEGREES COOLER THAN THURSDAY...MID TO UPPER 80S... AND LOWS IN THE MID 60S TO AROUND 70 DEGREES. SATURDAY AND SUNDAY: THE AFOREMENTIONED HIGH OVER THE OH VALLEY WEAKENS AND THE BOUNDARY THAT LINGERED ACROSS THE AREA BECOMES WASHED OUT OVER THE WEEKEND. GIVEN THE LACK OF A DOMINATING SURFACE FEATURE AND THE GENERAL TROUGHINESS ALOFT...EXPECT A RETURN TO MORE SEASONAL CONDITIONS FOR THE WEEKEND...WITH CHANCES FOR AFT/EVE SHOWERS AND STORMS AND NEAR NORMAL TEMPERATURES...HIGHS IN THE UPPER 80S TO AROUND 90 DEGREES AND LOWS IN THE UPPER 60S TO LOW 70S. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 143 PM MONDAY... LOTS OF UNCERTAINTY AS TO SHORT TERM DETAILS AS WIDESPREAD LIGHT RAIN... WITH SCATTERED HEAVIER SHOWERS AND THUNDERSTORMS...IS EXPECTED IN THE MOIST AND QUITE UNSTABLE ENVIRONMENT OVER CENTRAL NORTH CAROLINA. CEILINGS AND VISBILITY WILL BE LARGELY VFR WITH MVFR TO IFR CONDITIONS IN RAIN AND SCATTERED CONVECTION. THE PRECIPITATION WILL DIMINISH IN THE EVENING...AFTER 02Z...BUT CONDITIONS WILL GRADUALLY DETERIORATE AS WE COOL OVERNIGHT. MVFR VISIBILITY AND IFR TO LIFR CEILINGS WILL BE WIDESPREAD IN THE USUAL 08-13Z TIME FRAME...POTENTIALLY LINGERING INTO THE MID MORNING BEFORE LIFTING TO VFR VISIBILITY AND MVFR-VFR CEILINGS BY THE END OF THE TAF PERIOD. IN THE LONGER RANGE...WE REMAIN IN THE UNSETTLED PATTERN THROUGH FRIDAY. SCATTERED MAINLY LATE DAY CONVECTION IS EXPECTED AGAIN TUESDAY AND WEDNESDAY...THEN A BETTER CHANCE OF WIDESPREAD CONVECTION IS EXPECTED THURSDAY AND THURSDAY NIGHT AS A COLD FRONT MOVES SOUTHEAST THROUGH THE AREA. VFR CONDITIONS ARE EXPECTED FRIDAY AND SATURDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...MLM/HARTFIELD SHORT TERM...HARTFIELD LONG TERM...KCP AVIATION...MLM
Hazardous weather outlook, Jul 21, 4:55 AM EDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 455 AM EDT MON JUL 21 2014 NCZ007>011-021>028-038>043-073>078-083>086-088-089-220930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 455 AM EDT MON JUL 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. SOME OF THESE SHOWERS AND STORMS WILL BE SLOW MOVING AND PRODUCE LOCALLY HEAVY DOWNPOURS... WHICH COULD RESULT IN MINOR FLOODING IN URBAN AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 21, 1:34 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
134 PM EDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM FLASH FLOOD 1 NNW MORRISVILLE 35.84N 78.84W
07/21/2014 WAKE NC COUNTY OFFICIAL
MCCRIMMON PKY CLOSED BETWEEN CHURCH ST AND NC 54.
MORRISVILLE CARPENTER RD IS CLOSED BETWEEN MILLER RD AND
GRATIOT RD.
&&
EVENT NUMBER RAH1401606
TCCSpecial weather statement, Jul 21, 1:36 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
136 PM EDT MON JUL 21 2014
NCZ083-211830-
ANSON-
136 PM EDT MON JUL 21 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF ANSON
COUNTY UNTIL 230 PM EDT...
AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM ANSONVILLE TO 10 MILES
SOUTHWEST OF WADESBORO. THE STORMS WERE MOVING NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG
WITH HEAVY RAINFALL AND OCCASIONAL LIGHTNING. A FLOOD ADVISORY IS IN
EFFECT FOR ANSON COUNTY UNTIL 345 PM. THE THUNDERSTORMS SHOULD REACH
WADESBORO BY 2 PM.
LOCATIONS IMPACTED INCLUDE...
WADESBORO...ANSONVILLE...POLKTON...LILESVILLE...MORVEN...PEACHLAND...
MCFARLAN...WHITE STORE AND BLEWETT FALLS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF BLOWING AROUND LIGHTWEIGHT OBJECTS LEFT
OUTDOORS. ALSO...LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY
AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO
SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3520 8027 3521 8025 3516 8022 3515 8018
3515 8016 3519 8011 3511 8007 3509 8002
3508 8000 3511 7997 3512 7993 3507 7991
3504 7988 3501 7990 3498 7987 3495 7987
3490 7985 3486 7990 3481 7992 3481 8032
TIME...MOT...LOC 1733Z 244DEG 11KT 3512 8014 3488 8022
DJFLocal storm report, Jul 21, 1:51 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
151 PM EDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HEAVY RAIN 1 W DURHAM 35.98N 78.93W
07/21/2014 M3.02 INCH DURHAM NC MESONET
3.02 INCHES OF RAIN MEASURED IN 3 HOURS AT CW8190
&&
EVENT NUMBER RAH1401607
BLAESLocal storm report, Jul 21, 1:53 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
153 PM EDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HEAVY RAIN 3 NW PARKWOOD 35.92N 78.95W
07/21/2014 M2.44 INCH DURHAM NC MESONET
2.44 INCHES OF RAIN MEASURED IN 3 HOURS AT THIRD FORK
CREEK GAUGE - TFCN7
&&
EVENT NUMBER RAH1401608
BLAESLocal storm report, Jul 21, 1:57 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
157 PM EDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM FLASH FLOOD 3 SW DURHAM 35.95N 78.95W
07/21/2014 DURHAM NC BROADCAST MEDIA
DOVER AND WOODRIDGE ROAD CLOSED DUE TO FLOODING.
&&
EVENT NUMBER RAH1401609
TCCSpecial weather statement, Jul 21, 2:07 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
207 PM EDT MON JUL 21 2014
NCZ011-211845-
HALIFAX-
207 PM EDT MON JUL 21 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN HALIFAX
COUNTY UNTIL 245 PM EDT...
AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROANOKE RAPIDS...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. DUE TO THE
SLOW MOVEMENT OF THE STORM...A QUICK INCH OF RAIN MAY OCCUR
ESPECIALLY IN AND AROUND ROANOKE RAPIDS. THIS WOULD RESULT IN
PONDING OF WATER ON ROADS.
LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...LITTLETON...WELDON...AIRLIE...ROSEMARY...SOUTH
WELDON...ROANOKE RAPIDS LAKE AND LAKE GASTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF BLOWING AROUND LIGHTWEIGHT OBJECTS LEFT
OUTDOORS. ALSO...LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY
AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO
SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3650 7780 3648 7776 3648 7765 3644 7762
3643 7759 3642 7759 3642 7756 3641 7755
3638 7755 3625 7768 3630 7793 3638 7791
3643 7792 3651 7789
TIME...MOT...LOC 1806Z 210DEG 11KT 3646 7765
DJFThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 9:22 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 53 min |
| Jul 20, 9:26 PM EDT | Special Weather Statement | RAH | Chatham | 64 min |
| Jul 20, 11:36 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Guilford, Randolph | 3 hr |
| Jul 21, 8:21 AM EDT | Special Weather Statement | RAH | Chatham, Lee | 114 min |
| Jul 21, 8:38 AM EDT | Areal Flood Advisory | RAH | Chatham, Lee, Moore | 112 min |
| Jul 21, 9:02 AM EDT | Special Weather Statement | RAH | Vance | 58 min |
| Jul 21, 9:33 AM EDT | Special Weather Statement | RAH | Vance | 57 min |
| Jul 21, 9:41 AM EDT | Areal Flood Advisory | RAH | Granville, Vance | 3 hr |
| Jul 21, 10:22 AM EDT | Special Weather Statement | RAH | Vance, Warren | 53 min |
| Jul 21, 11:14 AM EDT | Special Weather Statement | RAH | Anson, Stanly | 61 min |
| Jul 21, 11:36 AM EDT | Areal Flood Advisory | RAH | Montgomery, Stanly | 3 hr |
| Jul 21, 11:58 AM EDT | Flash Flood Warning | RAH | Durham | 3 hr |
| Jul 21, 12:28 PM EDT | Areal Flood Advisory | RAH | Chatham, Wake | 2 hr |
| Jul 21, 12:45 PM EDT | Flash Flood Warning | RAH | Chatham, Wake | 2 hr |
| Jul 21, 12:55 PM EDT | Areal Flood Advisory | RAH | Anson, Richmond, Scotland | 3 hr |
| Jul 21, 1:36 PM EDT | Special Weather Statement | RAH | Anson | 54 min |
| Jul 21, 2:07 PM EDT | Special Weather Statement | RAH | Halifax | 38 min |
| Jul 21, 2:15 PM EDT | Areal Flood Advisory | RAH | Halifax | 2 hr |
| Jul 21, 2:31 PM EDT | Areal Flood Advisory | RAH | Anson, Montgomery, Moore, Richmond, Scotland, Stanly | 3 hr |
| Jul 21, 2:52 PM EDT | Special Weather Statement | RAH | Halifax | 53 min |
| Jul 21, 4:31 PM EDT | Areal Flood Advisory | RAH | Durham, Wake | 3 hr |
| Jul 21, 4:34 PM EDT | Areal Flood Advisory | RAH | Halifax, Warren | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.